MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. MRINNERVU ENDORECTAL PROSTATE COIL BPX 15; COIL, DISPOSABLE ENDORECTAL BPX 15

BAYER MEDICAL CARE, INC. MRINNERVU ENDORECTAL PROSTATE COIL BPX 15; COIL, DISPOSABLE ENDORECTAL BPX 15
Model Number 60727471
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Perforation (2001); Bowel Perforation (2668); Patient Problem/Medical Problem (2688)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject bpx 15 endorectal coil was discarded immediately after removal from the patient and was not available for investigation.There is insufficient evidence of a device malfunction.A 12 month review of complaint history determined the complaint rate to be (b)(4) complaints per million (cpm).
 
Event or Problem Description
The site reported the following: a (b)(6) male patient with elevated psa levels was undergoing an mri of the prostate.During pre-screening the patient denied any history of rectal problems or trauma.The patient was placed under sedation by anesthesia staff and a bpx 15 endorectal coil was inserted by a prostate clinic nurse into the patient's rectum without any difficulty noted.The site reported that the insertion was done following the instructions for use and that 70 ml of air was used to inflate the balloon.After the mri was completed the air was removed from the balloon with a syringe and the endorectal coil was removed from the patient without difficulty.The nurse removing the endorectal coil noted there was blood on the tip of the endorectal coil.She noticed nothing else unusual with the tip of the endorectal coil.The physician was informed, images were reviewed and a possible rectal tear was identified.During image review it was also noted that the patient had a very unusual significant turn in his rectal anatomy.The patient was taken to the emergency department where he had x-rays performing which revealed free air and a 5 cm rectal tear.The patient then began to complain of abdominal pain.He was taken to the operating room where a diverting colostomy was performed.

Brand Name
MRINNERVU ENDORECTAL PROSTATE COIL BPX 15
Common Device Name
COIL, DISPOSABLE ENDORECTAL BPX 15
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
one bayer drive
indianola PA 15051
MDR Report Key7723567
Report Number2520313-2018-00052
Device Sequence Number1076352
Product Code LNH
UDI-Device Identifier00616258009193
UDI-Public(01)00616258009193
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K901888
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number60727471
Device Catalogue NumberBPX 15
Device Lot NumberHC009TP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2018
Initial Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR